Alert archive / Texas / Tornado Warnings in 2017
Tornado Warning 6, NWS Lubbock, TX
NWS Lubbock, TX issued this tornado warning at Mar 28, 2017, 4:24 PM CDT for Crosby County, Floyd County, Texas. It was in force for 36 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 28, 2017, 4:24 PM CDT (21:24 UTC)
- Expired
- Mar 28, 2017, 5:00 PM CDT
- In force
- 36 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.5 in
Counties Crosby County, TX, Floyd County, TX
The radar
The Lubbock radar (KLBB), 49 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 28, 4:30 PM CDT | HAIL 1.75 | 9 Se Floydada, TX | |
| Mar 28, 5:00 PM CDT | HAIL 1.5 | 7 W Dougherty, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 28, 12:51 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 9.4 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 24 J/kg
- Mixed-layer CIN
- -240 J/kg
- Mixed-layer LCL
- 724 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 369 m²/s²
- 0-3 km storm-relative helicity
- 374 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted.
578
WFUS54 KLUB 282124 RRA
TORLUB
TXC107-153-282200-
/O.NEW.KLUB.TO.W.0006.170328T2124Z-170328T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Lubbock TX
424 PM CDT TUE MAR 28 2017
The National Weather Service in Lubbock Texas has issued a
* Tornado Warning for...
South central Floyd County in northwestern Texas...
North central Crosby County in northwestern Texas...
* Until 500 PM CDT
* At 423 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Cone, or 13 miles south of Floydada, moving
northeast at 25 mph.
HAZARD...Tornado and ping pong ball size hail.
SOURCE...Weather spotters reported rotating wall cloud.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
south central Floyd and north central Crosby Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3376 10141 3383 10143 3404 10125 3378 10114
TIME...MOT...LOC 2123Z 225DEG 21KT 3379 10139
TORNADO...RADAR INDICATED
HAIL...1.50IN
$$
JORDAN2 follow-up statements
697
WWUS54 KLUB 282135
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
435 PM CDT TUE MAR 28 2017
TXC107-153-282200-
/O.CON.KLUB.TO.W.0006.000000T0000Z-170328T2200Z/
Floyd TX-Crosby TX-
435 PM CDT TUE MAR 28 2017
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR SOUTH
CENTRAL FLOYD AND NORTH CENTRAL CROSBY COUNTIES...
At 434 PM CDT, a severe thunderstorm capable of producing a tornado
was located 4 miles northeast of Cone, or 11 miles south of
Floydada, moving northeast at 20 mph.
HAZARD...Tornado and ping pong ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
south central Floyd and north central Crosby Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3376 10141 3380 10137 3386 10140 3404 10125
3378 10114
TIME...MOT...LOC 2134Z 244DEG 18KT 3382 10134
TORNADO...RADAR INDICATED
HAIL...1.50IN
$$
JORDAN593
WWUS54 KLUB 282147
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
447 PM CDT TUE MAR 28 2017
TXC107-153-282200-
/O.CON.KLUB.TO.W.0006.000000T0000Z-170328T2200Z/
Floyd TX-Crosby TX-
447 PM CDT TUE MAR 28 2017
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR SOUTH
CENTRAL FLOYD AND NORTH CENTRAL CROSBY COUNTIES...
At 446 PM CDT, a severe thunderstorm capable of producing a tornado
was located 9 miles southeast of Floydada, moving east at 30 mph.
HAZARD...Tornado and two inch hail.
SOURCE...Weather spotters reported a rotating wall cloud.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
south central Floyd and north central Crosby Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3376 10135 3388 10138 3404 10125 3378 10114
TIME...MOT...LOC 2146Z 252DEG 25KT 3387 10124
TORNADO...RADAR INDICATED
HAIL...2.00IN
$$
JORDANWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this tornado warning went out at Mar 28, 3:56 PM CDT, 28 minutes earlier.
Area forecast discussion, Mar 28, 3:56 PM CDT, 28 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 356 PM CDT Tue Mar 28 2017 .DISCUSSION... The main focus for the forecast will be in the immediate future concerning severe potential. Storms have already been firing for the past few hours and are expected to continue into the late afternoon/early evening. Along with hail one of the main threats for areas off the caprock is tornadoes as the warm front begins to push northward and the dryline pushes eastward. The main area of concern with tornadic activity will be along the triple point. One big question concerning convection will be the redevelopment of thunderstorms across the South Plains later this evening as the dryline temporarily retreats westward. Most high-res models show redevelopment of convection along the dryline as far west as the TX/NM state line. Given that models are in a consensus with redevelopment of convection along the dryline and the dryline does show current signs of retreating likely PoPs will be extended northwestward across the FA after 00Z but quickly drop off starting around midnight from west to east. This will also be supported by upper level lift moving in from NM that has already allowed for convection to develop west of the FA. For the long term there are no significant changes with the exception of possible precip for later this weekend. Both global models have come in much drier for the FA with more southwesterly flow aloft. While PoPs are still present in the current forecast they have been lowered to slight chance and may need to be dropped depending on future evolution of the forecasted upper low. .LUB WATCHES/WARNINGS/ADVISORIES... None. && 51
Hazardous weather outlook, Mar 28, 12:08 PM CDT, 4 hours 16 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Lubbock TX 1208 PM CDT Tue Mar 28 2017 TXZ021>044-291200- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- 1208 PM CDT Tue Mar 28 2017 This Hazardous Weather Outlook is for the South Plains...Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...This Afternoon and Tonight There is a risk of severe thunderstorms today, mainly along and east of Interstate 27 into the Rolling Plains. Large hail up to tennis ball size and damaging wind gusts to 60 MPH will be the main threats. Isolated tornadoes are also possible with the greatest potential across the northern Rolling Plains. Patchy dense fog is possible this morning across the northern South Plains and northern Rolling Plains. Lastly, critical fire weather conditions are expected this afternoon over the western and central South Plains where a Red Flag Warning is in effect. Wind speeds in this areas may approach Wind Advisory levels. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Warm temperatures and strong winds may create elevated to critical fire weather conditions on Friday and Saturday afternoons across the South Plains. .SPOTTER INFORMATION STATEMENT... Spotter activation will be likely this afternoon through tonight. Jordan
In the hours before
Local storm report, Mar 28, 2:42 PM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
242 PM CDT TUE MAR 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0229 PM TORNADO 6 E CROSBYTON 33.64N 101.13W
03/28/2017 CROSBY TX STORM CHASER
&&
EVENT NUMBER LUB1700090
JGDLocal storm report, Mar 28, 2:54 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LUBBOCK TX
254 PM CDT TUE MAR 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM TORNADO 6 NE CROSBYTON 33.70N 101.16W
03/28/2017 CROSBY TX NWS EMPLOYEE
DURATION AND STRENGTH UNKNOWN AT THIS TIME.
&&
CORRECTED EVENT TIME
EVENT NUMBER LUB1700089
JMLocal storm report, Mar 28, 3:21 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
321 PM CDT TUE MAR 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0316 PM TORNADO 8 WSW SPUR 33.43N 100.98W
03/28/2017 DICKENS TX STORM CHASER
VERY BRIEF TOUCHDOWN NEAR INTERSECTION OF 405 AND 2794
&&
EVENT NUMBER LUB1700091
JGDLocal storm report, Mar 28, 3:30 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
330 PM CDT TUE MAR 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0317 PM TORNADO 4 SSE DOUGHERTY 33.89N 101.06W
03/28/2017 FLOYD TX STORM CHASER
TORNADO WRAPPED IN RAIN CROSSED CR 28
&&
EVENT NUMBER LUB1700092
JGDLocal storm report, Mar 28, 4:10 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
410 PM CDT TUE MAR 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0406 PM HAIL 6 ESE FLOMOT 34.19N 100.89W
03/28/2017 E1.50 INCH MOTLEY TX STORM CHASER
&&
EVENT NUMBER LUB1700093
JMLocal storm report, Mar 28, 4:21 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
421 PM CDT TUE MAR 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM HAIL 8 NW RALLS 33.76N 101.48W
03/28/2017 E1.50 INCH CROSBY TX EMERGENCY MNGR
&&
EVENT NUMBER LUB1700094
JMThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 4:48 AM CDT | Red Flag Warning | LUB | Bailey, Cochran, Hockley, Lamb, Lubbock, Lynn and 2 more | 9 hr |
| Mar 28, 12:14 PM CDT | Severe Thunderstorm Warning | LUB | Hockley, Lubbock | 31 min |
| Mar 28, 12:42 PM CDT | Severe Thunderstorm Warning | LUB | Hale, Hockley, Lubbock | 33 min |
| Mar 28, 1:08 PM CDT | Severe Thunderstorm Warning | LUB | Hale, Lubbock | 37 min |
| Mar 28, 1:22 PM CDT | Severe Thunderstorm Warning | LUB | Crosby | 23 min |
| Mar 28, 1:40 PM CDT | Severe Thunderstorm Warning | LUB | Floyd, Hale, Lubbock | 35 min |
| Mar 28, 1:43 PM CDT | Severe Thunderstorm Warning | LUB | Crosby | 32 min |
| Mar 28, 2:13 PM CDT | Areal Flood Advisory | LUB | Crosby, Floyd | 62 min |
| Mar 28, 2:18 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Dickens, Garza | 27 min |
| Mar 28, 2:30 PM CDT | Areal Flood Advisory | LUB | Crosby, Dickens, Garza, Kent | 90 min |
| Mar 28, 2:34 PM CDT | Tornado Warning | LUB | Crosby | 26 min |
| Mar 28, 2:42 PM CDT | Severe Thunderstorm Warning | LUB | Garza, Kent | 33 min |
| Mar 28, 2:43 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Dickens, Garza, Kent | 32 min |
| Mar 28, 3:14 PM CDT | Areal Flood Advisory | LUB | Crosby, Dickens, Floyd, Motley | 91 min |
| Mar 28, 3:15 PM CDT | Severe Thunderstorm Warning | LUB | Kent | 30 min |
| Mar 28, 3:18 PM CDT | Tornado Warning | LUB | Dickens | 27 min |
| Mar 28, 3:38 PM CDT | Tornado Warning | LUB | Motley | 37 min |
| Mar 28, 4:01 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Floyd, Hale, Lubbock | 29 min |
| Mar 28, 4:03 PM CDT | Areal Flood Advisory | LUB | Crosby, Floyd, Hale, Lubbock | 87 min |
| Mar 28, 4:10 PM CDT | Tornado Warning | LUB | Hall, Motley | 35 min |
| Mar 28, 4:24 PM CDT | Tornado Warning | LUB | Dickens, Kent, King, Stonewall | 36 min |
| Mar 28, 4:34 PM CDT | Tornado Warning | LUB | Cottle, Dickens, Motley | 26 min |
| Mar 28, 4:39 PM CDT | Tornado Warning | LUB | Hall | 36 min |
| Mar 28, 4:41 PM CDT | Severe Thunderstorm Warning | LUB | King, Stonewall | 34 min |
| Mar 28, 4:52 PM CDT | Tornado Warning | LUB | Cottle, Dickens, King | 23 min |
| Mar 28, 4:56 PM CDT | Severe Thunderstorm Warning | LUB | Floyd, Motley | 34 min |
| Mar 28, 5:08 PM CDT | Tornado Warning | LUB | Cottle, King | 37 min |
| Mar 28, 5:10 PM CDT | Areal Flood Advisory | LUB | King, Stonewall | 95 min |
| Mar 28, 5:12 PM CDT | Severe Thunderstorm Warning | LUB | King, Stonewall | 33 min |
| Mar 28, 5:14 PM CDT | Areal Flood Advisory | LUB | Floyd, Motley | 61 min |
| Mar 28, 5:14 PM CDT | Severe Thunderstorm Warning | LUB | Cottle, King | 31 min |
| Mar 28, 5:15 PM CDT | Tornado Warning | LUB | Hall | 30 min |
| Mar 28, 5:22 PM CDT | Severe Thunderstorm Warning | LUB | Motley | 23 min |
| Mar 28, 5:26 PM CDT | Areal Flood Advisory | LUB | Hall | 64 min |
| Mar 28, 5:45 PM CDT | Severe Thunderstorm Warning | LUB | King, Stonewall | 30 min |
| Mar 28, 5:45 PM CDT | Severe Thunderstorm Warning | LUB | Cottle, Hall, Motley | 30 min |
| Mar 28, 5:53 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Floyd, Hale, Lubbock | 37 min |
| Mar 28, 6:07 PM CDT | Areal Flood Advisory | LUB | Childress, Cottle, Hall, Motley | 53 min |
Nearby
Tornado Warnings in Texas, 2017Every tornado warning in 2017Tornadoes in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.